Cutting down trees with a Markov chainsaw - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles The Annals of Applied Probability Year : 2014

Cutting down trees with a Markov chainsaw

Abstract

We provide simplified proofs for the asymptotic distribution of the number of cuts required to cut down a Galton--Watson tree with critical, finite-variance offspring distribution, conditioned to have total progeny n. Our proof is based on a coupling which yields a precise, non-asymptotic distributional result for the case of uniformly random rooted labeled trees (or, equivalently, Poisson Galton--Watson trees conditioned on their size). Our approach also provides a new, random reversible transformation between Brownian excursion and Brownian bridge.

Dates and versions

hal-00773364 , version 1 (13-01-2013)

Identifiers

Cite

Louigi Addario-Berry, Nicolas Broutin, Cecilia Holmgren. Cutting down trees with a Markov chainsaw. The Annals of Applied Probability, 2014, 24 (6), pp.2297-2339. ⟨10.1214/13-AAP978⟩. ⟨hal-00773364⟩

Collections

INRIA INSMI INRIA2
78 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More